Have Cat Questions? Ask a Cat Vet Online.
Hello, my name isXXXXX and I have over 20 years of experience as a veterinarian.
I'm sorry to hear that Smokey ingested your Coversyl (perindopril). This particular medication is not one we use in animals. However we do use others in the same class of drugs as this one, the angiotensin converting enzyme inhibitors. These drugs lower blood pressure by allowing blood vessels to dilate. It is rare to see side effects with these drugs when given at an appropriate dose to a heart patient, and in a young healthy patient given a one time dose I would not anticipate any permanent harm.
An overdose of this class of drugs may cause low blood pressure (hypotension). The most likely effect in case of overdose is low blood pressure which can make your kitty feel dizzy or uncoordinated and weak. In some cases we can also see stomach upset, vomiting or diarrhea with these medications, but those are uncommon side effects.
Luckily the dose your kitty was given is a relatively low one and as such I do not expect him to show any effects at all. I think for now you can take a wait and see approach if he is otherwise a healthy kitty. Be prepared to take him to an emergency clinic if he seems very lethargic, weak or uncoordinated or his gums and tongue look very pale or blue/gray in color. I would know where one is located in your area just in case that he needs one, but I do not anticipate that he will.
If he is still normal in 24 hours then he won't have any effects.
Please let me know if you have any further questions.